If this is your first visit, be sure to check out the FAQ in HCMA Announcements. You may have to register before you can post: click the register link above to proceed. To start viewing messages, select the forum that you want to visit from the selection below. Your Participation in this message board is strictly voluntary. Information and comments on the message board do not necessarily reflect the feelings, opinions, or positions of the Hypertrophic Cardiomyopathy Association. At no time should participants to this board substitute information within for individual medical advice. The Hypertrophic Cardiomyopathy Association shall not be liable for any information provided herein. All participants in this board should conduct themselves in a professional and respectful manner. Failure to do so will result in suspension or termination. The moderators of the message board working with the HCMA will be responsible for notifying participants if they have violated the rules of conduct for the board. Moderators or HCMA staff may edit any post to ensure it conforms with the rules of the board or may delete it. This community is welcoming to all those with HCM we ask that you remember each user comes to the board with information and a point of view that may differ from that which you hold, respect is critical, please post respectfully. Thank you

Announcement

Collapse
No announcement yet.

Chinese Traditional Medicine

Collapse

About the Author

Collapse

Laoshur
Laoshur
Member of 1000 Post Club!
Find out more about Laoshur
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • #31
    Re: Chinese Traditional Medicine

    Hey Rhoda! another thing I do when I have a long post is simply press control + C. Then if it does not respond I back it up and paste it back with Control +V. Works like a charm!

    Mary S.

    Comment


    • #32
      Re: Chinese Traditional Medicine

      Rhoda, The long QT may be a result of certain meds you are taking for your HCM rather than the HCM itself. Looking at the QT on an old EKG before your current meds were started could tell if it's new or was there all along. This is one reason for monitoring in the hospital during the startup of certain new meds, some are more apt to cause the problem. Linda

      Comment


      • #33
        Re: Chinese Traditional Medicine

        Thanks, Linda,

        I do not have access to any old ekg's here, but I will check or get my PCP to check, when I get home. I see from some web sites that LQTs does not necessarily show up all the time, so I guess we would have to check several ekg's to make sure.

        I am on a beta blocker and a calcium channel blocker, which I did not think could cause this. So, I looked online to see the list of involved drugs, http://www.sads.org.uk/drugs_to_avoid.htm, and found that the only thing on the list that I have ever taken are erythromycin and its relatives. As I understand it, these drugs only cause the problem at the time you are on them, so, since I have not taken any erythromycin family drugs since I had pneumonia in December and January, I doubt that this is the cause. However, I have a serious problem if these drugs are strongly involved with long QT, because, as I understand it from my reading, drugs that cause long QT are also off limits to people who have LQTs, as they can make thing much worse. My problem is that I have had allergic reactions (ranging from hives to severe respiratory distress) to nearly every other category of antibiotic, so erythromycin and its derivitives have been the drugs of choice for me until now.

        OK, I get it! I can't get sick. That should work.

        Rhoda

        Comment

        Today's Birthdays

        Collapse

        Working...
        X